I've been getting dermaroller/dermabrasion procedures done by my dermatologist for acne scar treatments, but I tend to occasionally break out (a few here and there, cystic/nodular acne). My dermat recommended that I be on a low dose Accutane regimen for maintenance since my occasional breakouts are going to end up causing scars again while I still continue w/my dermaroller sessions. He says a very low dose of Accutane for maintenance won't really affect anything, is this true? Is it safe?
Dermaroller/Dermabrasion While on Low Dose Accutane
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Dermaroller/Dermabrasion while on Accutane a bad idea.
Though the risks may be "minimal" if you are having "only" a "mild" dermabrasion or dermaroller session, what if your "low dose" of Accutane ends up giving you hypertrophic or keloidal scarring? If the dose of Accutane is so "very low" that it "won't really affect anything," then why use it? It must be anticipated to have a (beneficial) effect on your acne, so why might it not have a (bad) effect on your healing?
Sorry about all the quotation marks, but say each of those quoted words with a little emphasis as you read my answer, and you may catch what I'm really trying to say.
Just because you "hope" something bad won't happen doesn't mean you can avoid proper precautions with a known complication. I hope you always wear a seat belt when you drive, even though your risk of being in an accident where you might be thrown from your vehicle and have it roll over you is "very low." I think your Dermatologist may be putting his or her procedure income ahead of your best interests--why do anything risky if it is completely avoidable? It is your risk to take or not, but realize that it is your skin that will have permanent and potentially disfiguring scarring if those "low" risks become reality!
Accutane is generally a contraindication to any resurfacing
Dermabrasion or dermaroller and Accutane
Typically speaking any resurfacing procedure should be avoided during or after accutane treatment for a period of 6 months.The concern is delayed healing with possible scarring. However, if your dermatologist has vast experience wtih this technique, this may be a protocol that they have perfected.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.